Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have diabetes. Take Lantus, atenolol and Insulin. Feel tired, feel sleepy after meals. Suggest pills for energy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am 56 have type two diabetes take lantus 46 units, Humalog insulin 12 units, 50mg atenolol for high blood preasure. my question is I feel alwaws tired have no energy and after meals I seem to fall asleep dispite attempts to stay awake. what is causing this to happen and is there a pill or shot that would make me more alert and have energy to do things. oh my weight is 375 pounds. help
Posted Thu, 17 Oct 2013 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief need to be investigated for it.
Detailed answer...
Thanks for the query.

I have read your query thoroughly and I feel that thete can be various causes for your day time fatigue and excessive sleepiness. Although the most important cause for such symptoms is uncontrolled diabetes, but there can be various other reasons responsible for these symptoms,like...
1. Sleep disorders like snoring and obstructive sleep apnoea (it happens much more in obese and overweight people); Other sleep disorders like insomnia and narcolepsy; Sleeping late and working late on your computers.
2. Other medical reasons like under active thyroid (hypothyroidism); anaemia; restless leg syndrome; diabetic neuropathy.
3. Lack of VIT D and VIT B12

I would definitely like to conduct some tests on you to exclude the above mentioned conditions. Your general physician will know about the tests.

Until you get the test results, I suggest you to adopt some of the below general measures:
Sleeping early and at fixed time daily.
Removing all gadgets like computers,mobiles,video games from your bed room
Avoiding excessive alcohol
Avoiding sleeping pills
Reducing your weight by diet control and doing regular exercise.
Doing deep breathing exercises and mental relaxation exercises to take care of any depression and anxiety.

I hope it helps; however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor